Alert archive / Mississippi / Wind Advisories in 2009
Wind Advisory 7, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Nov 10, 2009, 4:47 AM CST. It was in force for 73 min.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2009, 4:47 AM CST (10:47 UTC)
- Expired
- Nov 10, 2009, 6:00 AM CST
- In force
- 73 min
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 101047 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 447 AM CST TUE NOV 10 2009 LAZ034>037-039-046>050-056-057-MSZ068>071-101200- /O.CAN.KLIX.WI.Y.0006.000000T0000Z-091110T1100Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-WILKINSON-AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...PLAQUEMINE...WHITE CASTLE...PORT ALLEN... ADDIS...BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...CENTREVILLE...WOODVILLE... GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN 447 AM CST TUE NOV 10 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. NORTH TO NORTHWEST WINDS WILL OCCASIONALLY GUST TO NEAR 30 MPH...HOWEVER SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 25 MPH. $$ MSZ080-101200- /O.NEW.KLIX.WI.Y.0007.091110T1047Z-091110T1200Z/ HANCOCK- INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD 447 AM CST TUE NOV 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THIS WIND ADVISORY REPLACES THE TROPICAL STORM WIND WARNING THAT WAS IN EFFECT. NORTH WINDS 25 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 9, 11:40 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 9, 11:40 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 PM CST MON NOV 9 2009
.AVIATION...
TROPICAL STORM IDA WILL CONTINUE TO AFFECT THE TERMINALS TONIGHT.
CONDITIONS WILL BE THE WORST AT KGPT. IMPROVING CONDITIONS CAN BE
EXPECTED LATE TONIGHT AND TUESDAY MORNING. WIND SPEEDS WILL
CONTINUE TO EASE THROUGH THE OVERNIGHT HOURS AS IDA CONTINUES TO
WEAKEN AND THE CENTER MOVES FARTHER FROM THE AREA. ADDITIONALLY...
MVFR CIGS SHOULD GIVE WAY TO VFR CIGS AT ALL TERMINALS BY MID
MORNING. A FEW LIGHT SHOWERS WILL BE POSSIBLE THROUGH THE
REMAINDER OF THE NIGHT...BUT OPERATIONAL IMPACTS WILL BE MINIMAL
OUTSIDE OF THE GULFPORT AREA. 95/DM
&&
.PREV DISCUSSION... /ISSUED 952 PM CST MON NOV 9 2009/
UPDATE...
UPDATED GRIDS AND FORECAST PRODUCTS TO REDUCE RAIN CHANCES ACROSS
SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...AND DISCONTINUE
THE FLOOD WATCH FOR LOWER PLAQUEMINES AND LOWER ST. BERNARD
PARISHES. 11
PREV DISCUSSION... /ISSUED 351 PM CST MON NOV 9 2009/
SHORT TERM...
SECOND WEEK IN NOVEMBER AND THIS FORECAST PACKAGE WILL CONTINUE TO
INCLUDE TROPICAL WEATHER AND A COLD FRONT. IDA HAS A STRAIGHT
NORTH HEADING WITH SIGNIFICANT BANDING ON THE WEST SIDE OF IDA.
HAVE NOT NOTICED ANY LIGHTNING IN THE LDS. HOWEVER...HEAVY
RAINFALL WILL BE ASSOCIATED WITH THE BAND AND HEAVIER AMOUNTS WILL
LIKELY OCCUR OVER MISSISSIPPI COASTAL COUNTIES...SOUTHEAST
LOUISIANA COASTAL MARSHES AND COASTAL WATERS EAST OF THE
MISSISSIPPI RIVER FOR TONIGHT. IDA IS EXPECTED TO MAKE A HARD EAST
TURN AROUND LANDFALL AND AFTER MIDNIGHT. AS A RESULT...RAIN AREAS
WILL SHIFT EAST. IN ADDITION...DRY AIR WILL ADVECT IN FROM THE
NORTHWEST AND RAIN CHANCES WILL DIMINISH TUESDAY. IDA WILL SLOWLY
BECOME LIFT INTO A TROUGH ALONG THE EASTERN SEABOARD TUESDAY NIGHT
INTO WEDNESDAY...THUS YIELDING A DEEP NORTHWEST DRY FLOW OVER THE
FORECAST AREA DURING MID WEEK AND BROAD RIDGE AXIS JUST WEST.
LONG TERM...
BROAD RIDGE AXIS WILL SLOWLY PUSH EAST OVER THE SOUTHEAST UNITED
STATE BY WEEKEND. TEMPERATURES WILL HOVER AROUND NORMS MID WEEK
THROUGH THE WEEKEND. A DEEP LOW WILL TRACK ACROSS THE PLAINS LATE
SUNDAY...LIFTING MONDAY AND ENTRAIN DRY AIR ON THE SOUTH SIDE. AS
A RESULT...THE ASSOCIATED MOISTURE ALONG THE AXIS WILL NOT BE
DEEP. ERGO...ONLY A SLIGHT CHANCE OF SHOWERS CAN BE EXPECTED
MONDAY AND MONDAY NIGHT.
MARINE...
TROPICAL STORM IDA WILL CONTINUE PUSH THROUGH THE COASTAL WATERS
TONIGHT INTO EARLY TOMORROW MORNING. TROPICAL STORM WARNINGS WILL
REMAIN IN EFFECT THROUGH TUESDAY EVENING TO REFLECT THE HAZARDOUS
CONDITIONS IN PLACE. IN THE WAKE OF THE TROPICAL SYSTEM...A STRONG
COLD FRONT AND ASSOCIATED AREA OF HIGH PRESSURE WILL SETTLE OVER THE
COASTAL WATERS. STRONG COLD AIR ADVECTION AND SUBSIDENCE ASSOCIATED
WITH THIS RIDGE WILL KEEP WINDS ELEVATED THROUGH THURSDAY MORNING.
AS A RESULT...SMALL CRAFT ADVISORIES WILL NEED TO POSTED AFTER THE
TROPICAL STORM WARNING EXPIRES. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 73 52 75 / 30 20 0 0
BTR 58 76 53 75 / 20 10 0 0
MSY 61 75 58 75 / 30 10 0 0
GPT 61 73 54 75 / 80 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...AND UPPER TERREBONNE.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
COASTAL FLOOD WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: AND LIVINGSTON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
MS...TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
FLOOD WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...AND JACKSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...AND JACKSON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
&&Hazardous weather outlook, Nov 9, 9:50 PM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE NEW ORLEANS LA 950 PM CST MON NOV 9 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-101230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 950 PM CST MON NOV 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A TROPICAL STORM WARNING REMAINS IN EFFECT FROM GRAND ISLE LOUISIANA EASTWARD TO THE ALABAMA STATE LINE. THIS WARNING INCLUDES LAKE PONTCHARTRAIN AND METRO NEW ORLEANS. INLAND TROPICAL STORM WIND WARNINGS ARE ALSO IN EFFECT FROM TERREBONNE PARISH NORTH AND EAST THROUGH METRO NEW ORLEANS AND COASTAL MISSISSIPPI. A FLOOD WATCH IS ALSO IN EFFECT FOR COASTAL MISSISSIPPI THROUGH LATE TONIGHT. A COASTAL FLOOD WARNING IS IN EFFECT FOR LIVINGSTON PARISH THROUGH 6 PM TUESDAY. PLEASE REFER TO THE HURRICANE IDA LOCAL STATEMENT FOR DETAILED INFORMATION ON HAZARDS ASSOCIATED WITH IDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TROPICAL STORM CONDITIONS ARE EXPECTED MAINLY EARLY TUESDAY AS TROPICAL STORM IDA MOVES INLAND ALONG THE ALABAMA COAST. CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT OVER THE TIDAL LAKES AND COASTAL WATERS THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 10, 2:29 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
229 AM CST TUE NOV 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM FLOOD BAY ST. LOUIS 30.31N 89.33W
11/10/2009 HANCOCK MS EMERGENCY MNGR
COASTAL FLOODING INUNDATION OF SEVERAL LOW LYING ROADS
AND STREETS IN HANCOCK COUNTY FROM BAY ST. LOUIS...NEAR
SAINT LOUIS BAY...TO PEARLINGTON INCLUDING SHORELINE PARK
AREA. MANY ROADS WERE EITHER IMPASSABLE OR HAD HIGH
WATER. WATER HAD RECEDED BETWEEN 930 AND 1030 PM...BUT
ROSE DRAMATICALLY AROUND MIDNIGHT. WAVELAND TIDE GAGE
SHOWED A RISE OF 1.5 FEET IN THE LAST 4 HOURS.
&&
TDESTRIThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:51 AM CST | Wind Advisory | LIX | 2 hr | |
| Nov 10, 9:31 AM CST | Coastal Flood Statement | LIX | 8 hr | |
| Nov 10, 9:46 AM CST | Wind Advisory | LIX | 2 hr |
Nearby
Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.